Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

High fever,sore throat,normal blood work,ibugestic plus,secef,relent

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi Docs,
My daughter is 3 years old and she is suffering from fever from past 5 days she is suffering from fever. The fever shooted up to 104.3 F. We consulted our doctor and she recomended that its because of sore throat and prescribed her antibiotics. Following are the medicines that are prescribed

1. Ibugesic Plus
2. Secef
3. Relent.

The fever was repeating after every 3 hours so we were repeating ibugesic - meftal p alternatively after every 3 hours. Moreover we have got her blood test done for dengune and complete blood test , which seems to be normal.

On forth day of medication her the fever has gone down and we gave her ibugesic for 2 times only.

However on 6 day now again her fever is coming back and she is getting it 102 or so after every 3 hours.

My doctor suggested me to continue with ibugesic for 2 more days and she will be fine. But I am not very comfortable giving her so much medicine. Can some one please suggest if its ok. and what may be the other causes of her fever.

Would like to add that after my daughter my wife also got viral, can that be a cyclic like my daughter got it back from my wife.
Posted Tue, 17 Apr 2012 in Child Health
Answered by Dr. Shanthi.E 7 hours later

Thanks for posting your query.

I understand your concern.

From your history it seems that your daughter was doing better until the sixth day when she developed fever again.

Children's health is always a concern and we need to be more careful regarding their health.

Your child has been having continuous fever since the last 6 days and the temperatures are pretty high, the latest recording being 102 degrees on the sixth day.

You need to be extra careful when children develop fever since very high temperatures can trigger off a seizure attack.

I suggest that it is wise to get your daughter admitted in a hospital and get her treated.

Her temperature will be monitored regularly as well as the cause of fever can be confirmed.

She needs medical attention now.

Meanwhile you can continue with the current medications and make sure her temperatures do not rise high.

There are a lot causes for fever in children, the most common ones being URTI, Pneumonia, Acute GE, Viral Exanthematous fevers, Enteric fever and so on.

Yes, it is possible that the infection is getting transmitted from your wife to daughter and vice versa.

Take adequate health hygiene measures like frequent washing of hands, Keeping your surroundings clean, Drinking lot of fluids.

Hope I have answered your query.

I will be available for your follow up queries if any.

Wishing your child and wife a speedy recovery.


Above answer was peer-reviewed by
Follow-up: High fever,sore throat,normal blood work,ibugestic plus,secef,relent 9 hours later
Thanks for your replies.

In case if its a cycle between my wife and daughter, do we need to give more dose of antibiotic?

Moreover can you please let me know the symptoms of typhoid.
Answered by Dr. Shanthi.E 4 hours later
Hello again,

Thanks for your follow up query.

The dosage of antibiotic will remain the same even when the transmission occurs between your wife and daughter.

Dosage of the antibiotic depends on individual weight and not on the mode of transmission of the disease.

Please do not increase the dose of the antibiotic yourself. Please consult your doctor regarding this.

Typhoid is a clinical syndrome caused by Salmonella Typhi.

It is characterised by constitutional and gastrointestinal symptoms and by headache.

During the initial stage of the infection, there is increasing malaise, headache, cough and sorethroat, often with abdominal pain and constipation.

The fever of typhoid is usually described as step ladder fever. It gradually increases in severity as days progress.

After about a week, the patient appears exhausted and often prostrated.

There may be marked constipation, especially in the early stages and sometimes diarrhoea as well.

Also there is usually abdominal distension.

Hope I have answered your query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor